Your-Doctor Multiple Choice Questions (MCQ)

Quiz Categories Click to expand

Category: Cardiology--->Heart Failure
Page: 2

Question 6#Print Question

A 65-year-old man presents to the chest pain clinic with a 2-month history of exertional chest pain. He has no past medical history of note. On examination his BP is 130/70 mmHg and his heart rate is 65 bpm in sinus rhythm with a 3/6 pansystolic murmur. He has a positive ETT with inferolateral ST segment depression at 5 minutes Bruce protocol. Coronary angiography reveals severe distal left main stem disease, severe mid-LAD disease, severe mid-circumflex disease, and severe distal RCA disease. An echocardiogram shows severe mitral regurgitation with moderate LV systolic dysfunction. CMR confirms viability in all territories.

What should you do next?

a. Refer for multi-vessel angioplasty
b. Continue medical management
c. Refer for CABG
d. Refer for mitral valve repair/replacement
e. C and D


Question 7#Print Question

You get a phone call from the heart failure nurse specialist regarding a patient followed up in clinic for titration of medication. He has dilated cardiomyopathy with an EF of 30%. His most recent BP is 110/60 mmHg with heart rate 60 bpm. He is currently on bisoprolol 7.5 mg od and ramipril 5 mg od. His renal function test results have been phoned through to the specialist nurse: 

  • Na: 136 mmol/L
  • K: 5.5 mmol/L
  • urea: 13 mmol/L
  • creatinine: 270 µmol/L

(Baseline before titration of ACE inhibitor: Na 138 mmol/L, K 4.8 mmol/L, urea 8 mmol/L, creatinine 180 µmol/L.)

What would be your advice?

a. Continue current medication and recheck U&E at 1 week
b. Stop ramipril and recheck U&E at 1 week
c. Add spironolactone and recheck U&E at 1 week
d. Halve dose of ramipril and recheck U&E at 1 week
e. Stop all medication and recheck U&E at 1 week


Question 8#Print Question

A 36-year-old woman with known idiopathic dilated cardiomyopathy (confirmed by TTE and angiography) is reviewed in the heart failure clinic. She is NYHA class III. Her current medication is bisoprolol 10 mg od, ramipril 7.5 mg od, spironolactone 25 mg od, digoxin 62.5 micrograms od, furosemide 40 mg bd. She has CRT-D in situ. Her heart rate is 70 bpm and her BP is 85/40 mmHg. She has mild peripheral oedema and a raised JVP.

What is your next step?

a. Add candesartan 8 mg od
b. Perform CMR
c. Refer for transplant assessment
d. Increase ramipril
e. Stop ramipril and furosemide


Question 9#Print Question

. A 57-year-old woman with known heart failure and EF 42% is reviewed in clinic. She is breathless on walking up one flight of stairs or half a mile on the flat. On examination, her BP is 130/90 mmHg and her heart rate is 75 bpm (SR, ECG QRS < 120 ms). Her chest is clear to auscultation. There are no signs of fluid overload.

Her current medication:

  • carvedilol 25 mg bd
  • furosemide 40 mg od 
  • digoxin 62.5 micrograms od

Her recent renal function tests are:

  • Na 141 mmol/L
  • K 5.1 mmol/L
  • urea 13.5 mmol/L
  • creatinine 236 µmol/L

She has not previously tolerated an ACE inhibitor or spironolactone because of deteriorating renal function and hyperkalaemia.

What would you do next?

a. Add hydralazine and isosorbide dinitrate (H-ISDN)
b. Add candesartan
c. Add eplerenone
d. Add furosemide
e. Add ivabradine


Question 10#Print Question

A 30-year-old man had a cardiac transplant 5 years previously because of dilated cardiomyopathy. He initially did very well post-transplant. However, he has noticed that he is progressively short of breath on exertion. His TTE shows mid and apical anterior hypokinesia.

What is the most likely diagnosis? 

a. Acute T-cell rejection
b. Non-Hodgkin’s lymphoma
c. Coronary vasculopathy
d. Sarcoidosis
e. None of the above




Category: Cardiology--->Heart Failure
Page: 2 of 5